Alert archive / Oklahoma / Tornado Warnings in 2024

Tornado Warning 161, NWS Norman, OK

November 3, 2024Grady County, McClain County, Oklahoma

NWS Norman, OK issued this tornado warning at Nov 3, 2024, 3:15 PM CST for Grady County, McClain County, Oklahoma. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 3, 2024, 3:15 PM CST (21:15 UTC)
Expired
Nov 3, 2024, 3:45 PM CST
In force
30 min
Issued by
NWS Norman, OK
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

Counties Grady County, OK, McClain County, OK

The radar

The Norman radar (KTLX), 50 km from the middle of the area, began a volume at 21:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Nov 3, 2:02 PM CSTTornado WatchSPC8 hr

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 9.3 hours before the alert went out and 245 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2024-11-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1168 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2024-11-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 256 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1168 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
523 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
256 m²/s²
0-3 km storm-relative helicity
317 m²/s²
Significant tornado parameter
1.5
Supercell composite
7.9

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this tornado warning went out at Nov 3, 2:22 PM CST, 53 minutes earlier. Its key messages:

  • Updated at 214 PM CST Sun Nov 3 2024 -Severe weather risk will continue through Monday, with damaging winds and tornadoes likely. -Considerable flash flooding potential through Monday. -Cooler and drier weather Tuesday and Wednesday, before rain/storm chances return.
Area forecast discussion, Nov 3, 2:22 PM CST, 53 minutes before
Area Forecast Discussion
National Weather Service Norman OK
222 PM CST Sun Nov 3 2024

...New NEAR TERM, SHORT TERM, LONG TERM...

.KEY MESSAGES...
Updated at 214 PM CST Sun Nov 3 2024

-Severe weather risk will continue through Monday, with damaging
 winds and tornadoes likely.

-Considerable flash flooding potential through Monday.

-Cooler and drier weather Tuesday and Wednesday, before rain/storm
 chances return.

&&

.NEAR TERM...
(Rest of today and tonight)
Issued at 214 PM CST Sun Nov 3 2024

Warm front has made impressive northward movement today in wake of
last night/this mornings activity. This has allowed the warm
sector/moisture feed to surge northward across southwest Oklahoma
and is expected to spread into central and southern Oklahoma the
rest of this afternoon. Wind shear has become strong after some lull
this morning, and ample instability will spread over the mentioned
areas. Organized severe weather, primarily in the form of damaging
wind gusts and tornadoes are expected to spread eastward across
northern Texas and the southern half of Oklahoma this afternoon and
evening. In addition to the severe weather risk, additional rainfall
will lead to a continued risk for flooding.

In the wake of todays activity, effective frontal boundary expected
to stall or even lift back north tonight and tomorrow. This will
yield at least moderate potential for late night warm advection
storms across southern and central portions of Oklahoma then spread
northward into northern Oklahoma early tomorrow morning.&&

.SHORT TERM...
(Monday through Tuesday night)
Issued at 214 PM CST Sun Nov 3 2024

With main upper system swinging through tomorrow, additional
severe weather is anticipated, especially near and east of
Interstate-35 during the afternoon, some of which could be
significant. To end it all, wrap around showers expect across
northern Oklahoma into or through Monday night.

&&

.LONG TERM...
(Wednesday through next Saturday)
Issued at 214 PM CST Sun Nov 3 2024

Drier and cool weather for Tuesday and Wednesday, before another
large upper trough approaches and increases the chances of rain by
the end of the week into next weekend. Heavy rain appears likely
again where it occurs, with the added flavor of a forecasted
tropical system in the northern Gulf which could increase flooding
potential into next weekend.

&&

.AVIATION...
(18Z TAFS)
Issued at 1151 AM CST Sun Nov 3 2024

Mainly MVFR conditions (with IFR conditions in and near TSRA) most
terminals with several hours of SHRA and TSRA through the
forecast period. Main TSRA impacts will be across western north
Texas and southern Oklahoma this afternoon and evening, with
another round late tonight through Monday morning. TSRA should
start to exit the region late Monday afternoon and early evening.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  61  70  46  60 /  70  90  20   0
Hobart OK         58  71  41  63 /  80  90  20   0
Wichita Falls TX  62  75  47  64 /  60  80  10   0
Gage OK           50  62  37  62 /  40  80  60   0
Ponca City OK     59  69  46  60 /  50  90  40   0
Durant OK         65  77  53  66 /  90 100  60  20

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Flood Watch through Monday afternoon for OKZ007-008-012-013-
     017>020-023>032-035>048-050>052.

TX...Flood Watch through Monday afternoon for TXZ083>090.

&&

NEAR TERM...11
SHORT TERM...11
LONG TERM....11
AVIATION...11

In the hours before

Special weather statement, Nov 3, 1:25 PM CST, 1 hour 50 minutes before
Special Weather Statement
National Weather Service Norman OK
125 PM CST Sun Nov 3 2024

OKZ033-034-TXZ083-032000-
Harmon OK-Greer OK-Hardeman TX-
125 PM CST Sun Nov 3 2024

...A strong thunderstorm will impact portions of southern Harmon,
south central Greer and northwestern Hardeman Counties through 200 PM
CST...

At 124 PM CST, Doppler radar was tracking a strong thunderstorm 11
miles northeast of Kirkland, moving north at 25 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Hollis, Gould, McKnight, and McQueen.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3460 10000 3488 9990 3478 9960 3472 9964
      3472 9967 3469 9967 3451 9981 3450 9984
      3449 9982 3436 9992 3442 10000
TIME...MOT...LOC 1924Z 201DEG 21KT 3450 9992

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

Mahale
Special weather statement, Nov 3, 1:26 PM CST, 1 hour 49 minutes before
Special Weather Statement
National Weather Service Norman OK
126 PM CST Sun Nov 3 2024

OKZ043-048-032015-
Coal OK-Atoka OK-
126 PM CST Sun Nov 3 2024

...A strong thunderstorm will impact portions of southeastern Coal
and Atoka Counties through 215 PM CST...

At 126 PM CST, Doppler radar was tracking a strong thunderstorm near
Tushka, moving north at 25 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Atoka, Coalgate, Stringtown, Lehigh, Tushka, Caney, Lane, Phillips,
Atoka Reservoir, Chockie, Bentley, Redden, Boggy Depot Park, and
northern McGee Creek Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3455 9574 3416 9606 3416 9641 3462 9626
TIME...MOT...LOC 1926Z 201DEG 21KT 3432 9624

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

Mahale
Local storm report, Nov 3, 2:07 PM CST, 1 hour 8 minutes before
Preliminary Local Storm Report
National Weather Service Norman OK
207 PM CST Sun Nov 3 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0206 PM     Tstm Wnd Gst     4 E Tipton              34.51N 99.07W
11/03/2024  E60 MPH          Tillman            OK   Trained Spotter

            Trained spotter reports 60mph winds west of
            Manitou.

&&

MSD
Special weather statement, Nov 3, 2:25 PM CST, 50 minutes before
Special Weather Statement
National Weather Service Norman OK
225 PM CST Sun Nov 3 2024

OKZ018-019-024-032100-
Kingfisher OK-Logan OK-Canadian OK-
225 PM CST Sun Nov 3 2024

...A strong thunderstorm will impact portions of southeastern
Kingfisher, southwestern Logan and eastern Canadian Counties through
300 PM CST...

At 225 PM CST, Doppler radar was tracking a strong thunderstorm 4
miles northwest of Union City, moving northeast at 45 mph.

HAZARD...Wind gusts of 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
El Reno, Kingfisher, Yukon, Piedmont, Union City, Okarche, Cashion,
Concho, and Richland.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor NOAA Weather
Radio, local radio stations or available television stations for
additional information and possible warnings from the National
Weather Service.

&&

LAT...LON 3577 9760 3572 9763 3573 9767 3566 9767
      3535 9790 3536 9792 3538 9794 3536 9795
      3541 9810 3588 9791
TIME...MOT...LOC 2025Z 204DEG 38KT 3545 9797

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

Bunker
Local storm report, Nov 3, 2:46 PM CST, 29 minutes before
Preliminary Local Storm Report
National Weather Service Norman OK
246 PM CST Sun Nov 3 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 PM     Tstm Wnd Gst     Medicine Park           34.73N 98.50W
11/03/2024  M67 MPH          Comanche           OK   Mesonet

            Medicine Park Mesonet.

&&

MDU
Local storm report, Nov 3, 2:57 PM CST, 18 minutes before
Preliminary Local Storm Report
National Weather Service Norman OK
257 PM CST Sun Nov 3 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0225 PM     Non-Tstm Wnd Gst 4 S Tipton              34.44N 99.14W
11/03/2024  M63 MPH          Tillman            OK   Mesonet

            Wake low wind event.

&&

MDU

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 2, 8:12 PM CDTRiver Flood AdvisoryOUNCotton48 hr
Nov 2, 8:14 PM CDTRiver Flood AdvisoryOUNComanche, Cotton13 hr
Nov 2, 8:36 PM CDTRiver Flood AdvisoryOUNLincoln, Oklahoma, Pottawatomie13 hr
Nov 2, 9:45 PM CDTAreal Flood AdvisoryOUNGarvin, McClain3 hr
Nov 2, 9:50 PM CDTSpecial Weather StatementOUNGarvin25 min
Nov 2, 10:20 PM CDTAreal Flood AdvisoryOUNMcClain, Pontotoc, Pottawatomie, Seminole3 hr
Nov 2, 10:53 PM CDTSpecial Weather StatementOUNKiowa37 min
Nov 2, 11:20 PM CDTSpecial Weather StatementOUNPottawatomie25 min
Nov 2, 11:23 PM CDTSevere Thunderstorm WarningOUNPottawatomie, Seminole52 min
Nov 2, 11:27 PM CDTAreal Flood AdvisoryOUNCotton3 hr
Nov 2, 11:32 PM CDTSpecial Weather StatementOUNCotton28 min
Nov 2, 11:36 PM CDTAreal Flood AdvisoryOUNGreer, Harmon, Jackson3 hr
Nov 2, 11:43 PM CDTSevere Thunderstorm WarningOUNComanche, Cotton, Jefferson, Stephens47 min
Nov 2, 11:50 PM CDTAreal Flood AdvisoryOUNLincoln, Pottawatomie115 min
Nov 3, 12:04 AM CDTSpecial Weather StatementOUNCanadian26 min
Nov 3, 12:09 AM CDTFlash Flood WarningOUNCaddo, Canadian, Grady3 hr
Nov 3, 12:09 AM CDTSevere Thunderstorm WarningOUNLincoln, Pottawatomie, Seminole51 min
Nov 3, 12:25 AM CDTSpecial Weather StatementOUNOklahoma35 min
Nov 3, 12:26 AM CDTSpecial Weather StatementOUNStephens34 min
Nov 3, 12:32 AM CDTAreal Flood AdvisoryOUNCanadian, Cleveland, Grady, McClain, Oklahoma3 hr
Nov 3, 12:48 AM CDTSevere Thunderstorm WarningOUNCleveland, McClain42 min
Nov 3, 12:49 AM CDTFlash Flood WarningOUNCanadian, Logan, Oklahoma3 hr
Nov 3, 12:52 AM CDTAreal Flood AdvisoryOUNGrady, Stephens3 hr
Nov 3, 1:03 AM CDTSevere Thunderstorm WarningOUNTillman42 min
Nov 3, 1:14 AM CDTSpecial Weather StatementOUNStephens31 min
Nov 3, 1:17 AM CDTSevere Thunderstorm WarningOUNCleveland, Lincoln, Oklahoma43 min
Nov 3, 1:21 AM CDTTornado WarningOUNCleveland, Lincoln, Oklahoma39 min
Nov 3, 1:26 AM CDTSevere Thunderstorm WarningOUNGarvin, Grady, McClain, Stephens30 min
Nov 3, 1:33 AM CDTAreal Flood AdvisoryOUNKingfisher, Logan, Payne3 hr
Nov 3, 1:38 AM CDTSevere Thunderstorm WarningOUNComanche, Cotton, Tillman52 min
Nov 3, 1:47 AM CDTAreal Flood AdvisoryOUNCaddo, Comanche, Kiowa3 hr
Nov 3, 1:54 AM CDTTornado WarningOUNLincoln, Logan, Oklahoma51 min
Nov 3, 1:55 AM CDTFlash Flood WarningOUNCanadian, Cleveland, Grady, McClain, Oklahoma3 hr
Nov 3, 1:05 AM CSTSevere Thunderstorm WarningOUNCleveland, McClain40 min
Nov 3, 1:06 AM CSTSevere Thunderstorm WarningOUNGrady, Stephens39 min
Nov 3, 1:07 AM CSTTornado WarningOUNStephens23 min
Nov 3, 1:13 AM CSTAreal Flood AdvisoryOUNLincoln, Oklahoma, Pottawatomie3 hr
Nov 3, 1:15 AM CSTSevere Thunderstorm WarningOUNCleveland, Grady, McClain, Oklahoma45 min
Nov 3, 1:16 AM CSTTornado WarningOUNCleveland, McClain, Oklahoma29 min
Nov 3, 1:28 AM CSTTornado WarningOUNGarvin, Grady, Stephens32 min
Nov 3, 1:30 AM CSTSevere Thunderstorm Warning Considerable damage threatOUNCotton, Jefferson, Stephens45 min
Nov 3, 1:31 AM CSTSevere Thunderstorm WarningOUNCleveland, Lincoln, Oklahoma, Pottawatomie44 min
Nov 3, 1:37 AM CSTTornado WarningOUNGarvin, Grady, McClain, Stephens23 min
Nov 3, 1:41 AM CSTFlash Flood WarningOUNLincoln, Logan, Oklahoma, Pottawatomie3 hr
Nov 3, 1:54 AM CSTTornado WarningOUNGarvin, McClain36 min
Nov 3, 1:56 AM CSTSevere Thunderstorm Warning Considerable damage threatOUNCarter, Garvin, Murray, Stephens49 min
Nov 3, 1:58 AM CSTTornado WarningOUNLincoln, Oklahoma, Pottawatomie32 min
Nov 3, 2:00 AM CSTTornado WarningOUNCleveland, McClain, Pottawatomie45 min
Nov 3, 2:02 AM CSTTornado WarningOUNCleveland, Oklahoma43 min
Nov 3, 2:07 AM CSTAreal Flood WarningOUNCaddo, Canadian, Grady3 hr
Nov 3, 2:07 AM CSTSevere Thunderstorm WarningOUNLincoln, Payne23 min
Nov 3, 2:12 AM CSTSevere Thunderstorm WarningOUNCleveland, Garvin, McClain, Pottawatomie48 min
Nov 3, 2:20 AM CSTSevere Thunderstorm WarningOUNCarter, Jefferson, Love, Stephens40 min
Nov 3, 2:24 AM CSTTornado WarningOUNLincoln36 min
Nov 3, 2:41 AM CSTSevere Thunderstorm WarningOUNHughes, Lincoln, Payne, Pottawatomie, Seminole49 min
Nov 3, 2:42 AM CSTSevere Thunderstorm Warning Considerable damage threatOUNCoal, Garvin, Hughes, Johnston, McClain, Murray and 3 more48 min
Nov 3, 2:53 AM CSTAreal Flood WarningOUNCanadian, Logan, Oklahoma2 hr
Nov 3, 3:01 AM CSTTornado WarningOUNHughes, Pottawatomie, Seminole29 min
Nov 3, 3:04 AM CSTSevere Thunderstorm WarningOUNCarter, Johnston, Love, Marshall, Murray41 min
Nov 3, 3:23 AM CSTAreal Flood WarningOUNKingfisher, Logan, Payne112 min
Nov 3, 3:25 AM CSTSevere Thunderstorm WarningOUNAtoka, Coal, Hughes, Johnston, Murray, Pontotoc and 1 more50 min
Nov 3, 3:26 AM CSTSevere Thunderstorm Warning Considerable damage threatOUNHughes, Seminole49 min
Nov 3, 3:26 AM CSTTornado WarningOUNHughes, Seminole15 min
Nov 3, 3:40 AM CSTSevere Thunderstorm WarningOUNCarter, Johnston, Love, Marshall, Murray36 min
Nov 3, 3:41 AM CSTRiver Flood WarningOUNPottawatomie, Seminole26 hr
Nov 3, 3:49 AM CSTAreal Flood WarningOUNCanadian, Cleveland, Grady, McClain, Oklahoma86 min
Nov 3, 4:13 AM CSTSpecial Weather StatementOUNCoal, Johnston32 min
Nov 3, 4:14 AM CSTSpecial Weather StatementOUNLove, Marshall31 min
Nov 3, 4:24 AM CSTAreal Flood AdvisoryOUNCarter, Murray3 hr
Nov 3, 6:09 AM CSTRiver Flood WarningOUNOklahoma16 hr
Nov 3, 7:10 AM CSTSpecial Weather StatementOUNBryan35 min
Nov 3, 7:38 AM CSTSevere Thunderstorm WarningOUNLove52 min
Nov 3, 8:17 AM CSTFlash Flood WarningOUNCarter, Love, Marshall3 hr
Nov 3, 8:36 AM CSTRiver Flood WarningOUNLincoln, Oklahoma, Pottawatomie22 hr
Nov 3, 8:40 AM CSTRiver Flood AdvisoryOUNCanadian, Oklahoma23 hr
Nov 3, 9:06 AM CSTSpecial Weather StatementOUNCaddo24 min
Nov 3, 9:09 AM CSTSpecial Weather StatementOUNLincoln36 min
Nov 3, 9:15 AM CSTSpecial Weather StatementOUNOklahoma30 min
Nov 3, 9:16 AM CSTSpecial Weather StatementOUNSeminole29 min
Nov 3, 9:20 AM CSTSpecial Weather StatementOUNHarmon25 min

Nearby

Tornado Warnings in Oklahoma, 2024Every tornado warning in 2024Tornadoes in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.